Alert archive / Washington / High Wind Warnings in 2005

High Wind Warning 1, NWS Seattle, WA

November 5, 2005

NWS Seattle, WA issued this high wind warning at Nov 5, 2005, 8:06 PM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2005, 8:06 PM PST (04:06 UTC)
Expired
Nov 5, 2005, 10:12 PM PST
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 060406
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
806 PM PST SAT NOV 5 2005

.A STRONG SURFACE LOW MOVING NORTHEAST ACROSS WESTERN WASHINGTON
WILL BRING STRONG SOUTHWEST WINDS TO THE SOUTHWEST INTERIOR THIS
EVENING.

WAZ011-060700-
/O.NEW.KSEW.HW.W.0001.051106T0406Z-051106T0700Z/
SOUTHWEST INTERIOR-
806 PM PST SAT NOV 5 2005

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. 

SOUTHWEST WINDS 20 TO 40 MPH WITH POTENTIAL GUSTS TO 60 MPH WILL
CONTINUE THROUGH 11 PM THIS EVENING. A WEATHER SPOTTER NEAR YELM
IN THURSTON COUNTY REPORTED SOUTH 42 MPH GUSTING TO 54 MPH.
ANOTHER SPOTTER IN DOWNTOWN CENTRALIA REPORTED WIND GUSTS TO
ALMOST 40 MPH. THERE HAVE BEEN REPORTS OF TREES AND TREE LIMBS
DOWN AND POWER OUTAGES.

WINDS ARE EXPECTED TO BEGIN DECREASING AFTER 11 PM THIS
EVENING. 

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

KAM
1 follow-up statement
000 
WWUS76 KSEW 060612
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1012 PM PST SAT NOV 5 2005


WAZ011-060715-
/O.CAN.KSEW.HW.W.0001.000000T0000Z-051106T0700Z/
SOUTHWEST INTERIOR-
1012 PM PST SAT NOV 5 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING.

SPOTTER REPORTS AND OBSERVATION SITES REPORT THAT WINDS HAVE EASED ACROSS
THE SOUTHWEST INTERIOR THIS EVENING. SOUTHWEST WINDS 10 TO 20 MPH
WITH LOCAL GUSTS TO 25 MPH MAY CONTINUE OVERNIGHT.


$$

KAM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 5, 8:15 AM PST, 11 hours 51 minutes earlier.

Area forecast discussion, Nov 5, 8:15 AM PST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
815 AM PST SAT NOV 5 2005

.SYNOPSIS...A WARM FRONT WILL SPREAD RAIN OVER THE AREA TODAY AND
BRING SNOW TO THE MOUNTAINS. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
WESTERN WASHINGTON THIS EVENING...BRINGING BREEZY CONDITIONS. A
SERIES OF WEATHER SYSTEMS WILL BRING UNSETTLED CONDITIONS TO THE
AREA THROUGH THE END OF THE WEEK.

&&

.SHORT TERM...LIGHT RAIN HAS SPREAD TO MOST EVERYWHERE ON RADAR
IMAGERY AND SATELLITE INDICATES WARM FRONT IS OVER WESTERN WA. HAVE
UPDATED ZONES FOR RAIN AT TIMES TODAY. ALSO PRETTY GOOD SNOW COMING
DOWN IN THE CASCADES SO WILL ISSUE A SNOW ADVISORY TODAY...TO BE
REPLACED BY A WINTER STORM WATCH FOR TONIGHT.

12Z GFS HAS LOW FORMING OFFSHORE...REACHING KHQM AROUND 01Z...THEN
MOVING NE TO KBLI OR SO BY 06Z. ANY PRES GRADIENT IS BEHIND THE LOW
PASSAGE AND AT THIS POINT IT LOOKS WINDY OR BREEZY THIS EVENING
BEHIND THE FRONT...BUT NO HIGH WIND. SHOWERS SUN AND MON. SUNDAY
STILL LOOKING NOT ALL THAT WET WITH WESTERLY FLOW ALOFT AND A WEAK
SURFACE RIDGE. BURKE

.LONG TERM...PREVIOUS DISCUSSION...FLAT DIRTY RIDGE ALONG 130W
TUE-THU WILL GIVE WINDY BUT WARMER CONDITIONS. GFS IN PARTICULAR
SHOWS HIGH QPF VALUES MIDWEEK WITH FREEZING LEVELS QUITE A BIT
HIGHER THAN CURRENTLY FORECAST WHILE THE ECMWF IS A BIT COOLER AND
FARTHER S WITH THE JET. IF THE GFS PANS OUT WE COULD SEE A RATHER
HEAVY RA ON SN EVENT FOR THE MOUNTAINS WITH SNOW LEVELS RISING TO
7000 FEET MIDWEEK GIVING HYDRO PROBLEMS TO SOME RIVERS. STILL TOO
EARLY FOR ANY TYPE OF FLOOD POTENTIAL OUTLOOK. ALBRECHT

&&

.AVIATION...WARM FRONT AND INCREASING RAIN WILL GIVE LOWERING CIGS
AND VSBYS THRU THE DAY. I THINK BY AFTERNOON AVERAGE CONDITIONS WILL
BE 3-5SM IN MODERATE RAIN WITH CIGS 2000 FEET AND AREAS IFR
POSSIBLE. A FEW CHANGES ON THE NEXT PACKAGE...FOR THE TWEB TO
ELLENSBURG...I WILL SHOW SNOW ON THE EAST SIDE LOWER VIS IN SNOW
PROBABLY GOING TO IFR. CASCADES OF COURSE WILL BE COMPLETELY
OBSCURED BOTH SIDE OF THE CREST. AND THE TWEB ON THE COAST WILL HAVE
SOME WIND IN IT AS THE LOW TRACKS THRU THE SW INTERIOR LATE TODAY. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY TODAY CASCADES.
WINTER STORM WATCH TONIGHT CASCADES.
SMALL CRAFT ADVISORY ALL WATERS.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS GRAYS HARBOR BAR.

&&

.KATX...VCP21/CSR21 OPERATIONAL.

WWW.WEATHER.GOV/SEATTLE

Nearby

High Wind Warnings in Washington, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.